Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Pain in spine, hips, steroid injection, short of breath

my husband has one functioning lung and is oxygen . He is being treated for pain cause by inflamation in spine and both hips. He had steriod injection yesterday and has been short of breath for a day and 1/2. His breathing does improve to a blood oxygen level of 92 or so. Other than being severly sleep deprived for a few weeks, what could contribute to this shortness of breath?
Asked On : Tue, 27 Mar 2012
Answers:  1 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Orthopaedic Surgeon 's  Response
1. Inflammation in spine and both hips with respiratory problem indicates that your husband is suffering from sero-negative spondyloarthropathy - ? Ankylosing spondylitis.
2. Ankylosing spondylitis if not controlled can lead to respiratory difficulty secondarily due to stiffness of spine and ribs which prevents the lung to get expanded,
3. These are auto-immune disorders and they also affect the lung directly,
4. Even though these auto-immune conditions cannot be cured, surely their progression can be halted. But in your case, it seems the disease has already started affecting his lungs. Sleep deprivation is again due to lack of oxygen for which your husband is putting extra effort using his neck/ abdominal muscles consciously to maintain his oxygen levels.
5. Early treatment with recent novel medications for such auto-immune diseases helps avoiding such complications and lead a near normal life.
Answered: Sat, 12 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor